Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Theory of Probability and Mathematical Statistics
Theory of Probability and Mathematical Statistics
ISSN 1547-7363(online) ISSN 0094-9000(print)


Difference approximation of the local times of multidimensional diffusions

Author: Aleksey M. Kulik
Translated by: S. Kvasko
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 78 (2008).
Journal: Theor. Probability and Math. Statist. 78 (2009), 97-114
MSC (2000): Primary 60J55, 60J45, 60F17
Published electronically: August 4, 2009
MathSciNet review: 2446852
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sequences of additive functionals of difference approximations are considered for multidimensional uniformly nondegenerate diffusions. Sufficient conditions are obtained for the weak convergence of such sequences to a $ W$-functional of the limit process. The class of $ W$-functionals appearing as limits for such a problem can be described uniquely in terms of the corresponding $ W$-measures $ \mu$ as follows:

$\displaystyle \lim_{\delta\downarrow 0}\sup_{x\in\mathbb{R}^m}\int_{\Vert y-x\Vert\leq \delta}w(\Vert y-x\Vert) \mu(dy)=0, $

where $ w(r)=\begin{cases}\max(-\ln r, 1),& m=2,\\ r^{2-m},& m>2. \end{cases}$

References [Enhancements On Off] (What's this?)

  • 1. A. V. Skorokhod, Asimptoticheskie metody teorii stokhasticheskikh differentsialnykh uravnenii, “Naukova Dumka”, Kiev, 1987 (Russian). MR 913305 (88m:60164)
    A. V. Skorokhod, Asymptotic methods in the theory of stochastic differential equations, Translations of Mathematical Monographs, vol. 78, American Mathematical Society, Providence, RI, 1989. Translated from the Russian by H. H. McFaden. MR 1020057 (90i:60038)
  • 2. E. B. Dynkin, Markovskie protsessy, Gosudarstv. Izdat. Fiz.-Mat. Lit., Moscow, 1963 (Russian). MR 0193670 (33 #1886)
    E. B. Dynkin, Markov processes. Vols. I, II, Translated with the authorization and assistance of the author by J. Fabius, V. Greenberg, A. Maitra, G. Majone. Die Grundlehren der Mathematischen Wissenschaften, Bände 121, vol. 122, Academic Press Inc., Publishers, New York; Springer-Verlag, Berlin-Göttingen-Heidelberg, 1965. MR 0193671 (33 #1887)
  • 3. A. V. Skorohod and N. P. Slobodenjuk, Predelnye teoremy dlya sluchainykh bluzhdanii, Izdat. “Naukova Dumka”, Kiev, 1970 (Russian). MR 0282419 (43 #8130)
  • 4. A. N. Borodin and I. A. Ibragimov, Limit theorems for functionals of random walks, Trudy Mat. Inst. Steklov. 195 (1994), no. Predel. Teoremy dlya Funktsional. ot Sluchain. Bluzh., 286 (Russian, with Russian summary); English transl., Proc. Steklov Inst. Math. 2 (195) (1995), viii + 259. MR 1368394 (97j:60140)
  • 5. I. I. Gikhman, Some limit theorems on the number of intersections of a random function and the boundary of a given domain, Nuk. Zap. Kiev University 16 (1957), no. 10, 149-164. (Ukrainian)
  • 6. I. I. Gikhman, Asymptotic distributions of the number of intersections of a random function and the boundary of a given domain, Visnyk Kiev University, Ser. Astronom, Matem., Mekh. 1 (1958), no. 1, 25-46. (Ukrainian)
  • 7. N. I. Portenko, Integral equations and certain limit theorems for additive functionals of Markov processes, Teor. Verojatnost. i Primenen. 12 (1967), 551–559 (Russian, with English summary). MR 0221596 (36 #4648)
  • 8. A. N. Borodin, The asymptotic behavior of local times of recurrent random walks with finite variance, Teor. Veroyatnost. i Primenen. 26 (1981), no. 4, 769–783 (Russian, with English summary). MR 636771 (83a:60120)
  • 9. Edwin Perkins, Weak invariance principles for local time, Z. Wahrsch. Verw. Gebiete 60 (1982), no. 4, 437–451. MR 665738 (83h:60080),
  • 10. A. S. Cherny, A. N. Shiryaev, and M. Yor, Limit behaviour of the “horizontal-vertical” random walk and some extensions of the Donsker-Prokhorov invariance principle, Teor. Veroyatnost. i Primenen. 47 (2002), no. 3, 498–517 (English, with Russian summary); English transl., Theory Probab. Appl. 47 (2003), no. 3, 377–394. MR 1975425 (2004b:60121),
  • 11. Richard F. Bass and Davar Khoshnevisan, Local times on curves and uniform invariance principles, Probab. Theory Related Fields 92 (1992), no. 4, 465–492. MR 1169015 (93e:60161),
  • 12. E. B. Dynkin, Self-intersection gauge for random walks and for Brownian motion, Ann. Probab. 16 (1988), no. 1, 1–57. MR 920254 (89f:60053)
  • 13. Valentin Konakov and Enno Mammen, Local limit theorems for transition densities of Markov chains converging to diffusions, Probab. Theory Related Fields 117 (2000), no. 4, 551–587. MR 1777133 (2001j:60141),
  • 14. V. Konakov, Small Time Asymptotics in Local Limit Theorems for Markov Chains Converging to Diffusions, arXiv:math. PR/0602429, 2006.
  • 15. Yu. N. Kartashov and A. M. Kulik, Weak convergence of additive functionals of a sequence of Markov chains, Theory Stoch. Process. 15(31) (2009), no. 1. (to appear)
  • 16. Alexey M. Kulik, Markov approximation of stable processes by random walks, Theory Stoch. Process. 12 (2006), no. 1-2, 87–93. MR 2316289 (2008j:60082)
  • 17. A. S. Gibbs and F. E. Su, On choosing and bounding probability metrics, Internat. Statist. Review 70 (2001), 419-35.
  • 18. J. L. Doob, Stochastic processes, John Wiley & Sons, Inc., New York; Chapman & Hall, Limited, London, 1953. MR 0058896 (15,445b)
  • 19. V. S. Vladimirov, Uravneniya matematicheskoi fiziki, Izdat. “Nauka”, Moscow, 1967 (Russian). MR 0239242 (39 #599)
    V. S. Vladimirov, Equations of mathematical physics, Translated from the Russian by Audrey Littlewood. Edited by Alan Jeffrey. Pure and Applied Mathematics, vol. 3, Marcel Dekker, Inc., New York, 1971. MR 0268497 (42 #3394)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 60J55, 60J45, 60F17

Retrieve articles in all journals with MSC (2000): 60J55, 60J45, 60F17

Additional Information

Aleksey M. Kulik
Affiliation: Institute of Mathematics, National Academy of Sciences of Ukraine, Tereshchenkivs’ka Street 3, 01601, Kyiv, Ukraine

PII: S 0094-9000(09)00765-0
Keywords: Additive functional, local time, characteristic, $W$-measure, Markov approximation
Received by editor(s): February 12, 2007
Published electronically: August 4, 2009
Additional Notes: Supported by the Ministry of Education and Science of Ukraine, project GP/F13/0095
Article copyright: © Copyright 2009 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia